MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDING CARRIAGE; TRACTION,APPARATUS,NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDING CARRIAGE; TRACTION,APPARATUS,NON-POWERED
Catalog Number 394.43
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.Product development investigation was completed.Visual inspection of the returned device performed at customer quality (cq) confirmed the condition of two devices being stuck together, which agrees with the reported complaint condition.The two devices were unable to be separated at cq.Therefore, the reported complaint condition is confirmed and was able to be replicated at cq.Relevant drawings were reviewed during this investigation.Based on the etchings on the device, it can be determined that it was made prior to the oldest available drawings for this part in synthes systems.Based on the etchings on the returned device, it can be determined that it was made prior to may 21, 1999.Therefore, it is over 19 years old.No product design issues or discrepancies were observed.Device history records review could not be completed as device was manufactured before 1998.A relevant dimensional inspection could not be performed at cq because the features of interest are not accessible as the two devices were returned stuck together.A definitive root cause for the devices becoming stuck together could not be determined based on the provided information.The most likely cause is over tightening leading to a cross threading situation.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports following: it was reported that during sterile processing department (spd) inspection on an unknown date, the sliding carriage was noted to be cross threaded and seized on two (2) holding sleeves and a schanz screw blunted trocar.There was no patient involvement.During manufacturing investigation, the condition of two devices being stuck together was confirmed, which agrees with the reported complaint condition.This report is for one (1) sliding carriage.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
During manufacturer¿s preliminary analysis of the returned devices it was noted that wing nut of another holding sleeve had broken off and the schanz screw was noted to be stripped and bent.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDING CARRIAGE
Common Device Name
TRACTION,APPARATUS,NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7841673
Report Number2939274-2018-53574
Device Sequence Number1986567
Product Code HST
UDI-Device Identifier10886982199713
UDI-Public(01)10886982199713
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number394.43
Device Lot Number2019.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1